Jump to content

AJ96: 4.5 years reliance dropped within 2 weeks


AJ96

Recommended Posts

Ok so,

 

I started Lexapro when I was 17 after my mum died and my dad and siblings became emotionally unattached. I developed an eating disorder, got diagnosed with PTSD, depression and anxiety in my last year of high school and it was my Doctors go-to that didn't take any effort on my part. I never planned to stay on them as long as I did, but they became a safe and reliable support system. My depression always manifested as anger and irritation, and I became a very cruel and mean person in this time. So it was nice when the antidepressants kicked in and that rage kinda dulled. I didn't realized exactly how much it had dulled though until the past year.

 

I had lost so much of my personality, I was never really overly passionate about anything whilst on them, it's like I became passive towards how people treated me. Then 6 months ago, a month before I was booked to move from Australia to Italy for a year I decided I wanted to see if I could survive off of the antidepressants. However I made the mistake of quitting cold turkey, resulting in a week of no showers, no eating and a few almost suicide attempts. Needless to say I started taking the pills again. The first 3 months in Italy were hell because of this.

 

Fast forward to 1 months ago, it was a 1 week before christmas and 2 weeks before my 21st birthday and I'd been forgetting to take my pills a lot, probably taking it only every other day, and I was about to go to Germany for two weeks. I fly into Berlin and almost immediately realized I forgot the Lexapro. I spent about 3 days almost unable to leave the hostel bed without the lure of alcohol or food, but after that I was fine. Better than I'd felt in so so long. Like every emotion was felt fully.

 

Its now been 4 weeks off of them and the anger has definitely returned but I finally think I'm in a place that I can find ways to deal with it. I'm actually enjoying myself and where I am, although I am still a little anxious about if I lose control over myself. But it's made me a much happier and stronger person in the long run and I am ultimately so happy to have a full spectrum of emotions again. 

Sorry it's so long, I just really wanted to put my story somewhere.

Link to comment
  • ChessieCat changed the title to AJ96: 4.5 years reliance dropped within 2 weeks
  • Moderator Emeritus

Hi aj and welcome to SA,

 

SA's recommends a slow taper of 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  The drugs change our brain and we become physiologically dependent on them, not physically like caffeine or nicotine.  Withdrawal symptoms may last many months and sometimes years and may possibly get worse.  You may want to consider reinstating.  I will give you some like below.

 

We ask all new members to create a signature using this format so we can see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

About reinstating and stabilizing to reduce withdrawal symptoms


Tips for tapering off Lexapro (escitalopram)

 

Windows and Waves Pattern of Stabilization

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own introduction topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy